MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAPE RETRIEVER W/ NR HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. FIBERTAPE RETRIEVER W/ NR HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number FIBERTAPE RETRIEVER W/ NR HANDLE
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2022, it was reported by a sales representative via phone that an ar-13974nr fiber tape retrieve tip broke inside the patients shoulder.Surgeon was able to retrieve the broken fragment.This was discovered during a cuff mend repair on (b)(6) 2022.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-13974nr retriever was received for investigation.Visual inspection identified that the distal end of the 113-4053 retriever jaw had broken off.No fragments were returned with the main assembly.The cause remains undetermined, although probable causes can be attributed to using the device to grasp and manipulate tissue, or through applying excessive leveraging forces during use.

Brand Name
FIBERTAPE RETRIEVER W/ NR HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key13757193
Report Number1220246-2022-04580
Device Sequence Number20413765
Product Code LXH
UDI-Device Identifier00888867015791
UDI-Public00888867015791
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFIBERTAPE RETRIEVER W/ NR HANDLE
Device Catalogue NumberAR-13974NR
Device Lot Number83473
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer02/21/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2017
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown